Anxiety Support
36,339 members39,666 posts

Venzo Hell

I am so frustrated with my anxiety, I’ve been on 2mg of clonazepam for about 15 years after serving time in the military. I also take 40 mg of propanolal for blood pressure and anxiety. I was doing just fine with the anxiety attacks and my blood pressure was under control. Now out of the blue this doctor at the VA decided to cut my clonazepam by .05 and now it’s been a 4 month long nightmare trying to cut back and deal with the withdrawals. I made it to 1.5 but my panic attacks are back in full force. I went back to the VA and told them I need to go back on 2mg. I started taking 2mg again and it seems to have an adverse affect now. Almost every night when I’m trying to fall asleep my heart is pounding and I’m up most of the night just laying in bed eyes wide open but yawning wanting to sleep. I’m legit scared . If i don’t take my benzodiazepine I have panic attacks and if I do take them my heart is pounding to where I can’t sleep because I feel like I’m gonna die. Taking benzodiazepines was the biggest mistake of my life. Now I’m living in a nightmare. I don’t know what to do plus the VA doesn’t have a clue. Is there anyone out there who can kinda relate?

8 Replies
oldestnewest

I can relate to this. Nearly 30 years ago I was put on zopiclone which is a benzo sleeping tablet and I was told it was safe to take whenever I wanted and there were no side effects etc. So I took lots and got repeat prescriptions always. Then about 4 years ago my doctor turned round and said I have to come off as they now believe zopiclone and other benzo's are bad for us all round and should only be taken for a maximum of a few days. I begged with my doctor not to take me off them and in the end he relented as my psychiatrist prescribed them and he cannot go against my doctor. However I am only allowed one a night and my repeats are strictly monitored so I can't get away with keep ordering them and taking more than I should. I have to stick to one, which unfortunately doesn't work. Like yourself I am awake all night and desperately desperately tired during the day to a point where I can barely function. That is not even with coming off them but just sticking with the prescribed dose if you see what I mean. I find the benzo's are great and give relief like no other drug but the drawback now is that I am completely addicted and my dosage doesn't work.

Keep strong, wishing you all the best. I'm in the UK by the way so drug names are different over here. Not sure if you have zopiclone over there; it is similar is zopiclem I think. I also take lorazepam which is another benzo but I have managed to come off that for the past couple of weeks. My doctor is furious with my psychiatrist I expect as he told me that zopiclone and lorazepam are basically the same drug, ( and I shouldn't be taking either) but he has no power over my psychiatrist.

Gemma xx

2 likes
Reply

Hi Gemma xx, thanks for your response. This battle we are all in is beyond brutal. I hope you can have some relaxing days and feel normal again. I truly cherish those days I can feel at ease, it’s such a relief. I never know how my night is gonna go when I go to bed. When it’s good, it’s so good. Happy days to you.

1 like
Reply

Same advice to you Gemma - head on over to the Surviving Antidepressants website. Benzo Buddies is also a great site too.

Hope this helps!

Reply

Thanks x

1 like
Reply

Hi, Texaspete. Can I advise that you go over to the Surviving Antidepressants website (which isn't just about antidepressant withdrawal - they cover antipsych's and benzo's too). The advice and info there has helped me enormously!

You will have experienced cholinergic rebound from the Clozapine withdrawal, as well as benzo. withdrawal. Reinstating sometimes doesn't help, sometimes reinstating and tapering does - but over there you will find lots of people experiencing what you're experiencing - at last you'll realise that its definitely the reaction to withdrawing meds and that in itself can be a huge relief! They also give advice on what you can do to help your central nervous system recover, and that symptoms typically come in 'waves and windows', meaning that you'll definitely be feeling like you're on a rollercoaster right now (but rest assured - it WILL get better)!

If you want to PM me, please feel free.

I hope this helps!

1 like
Reply

Thanks for your feedback, it really means a lot to me. I’ve been so scared and you’ve eased my mind. I want off these benzodiazepines so bad I can taste it. It is truly a day to day struggle. Cheers mate.

1 like
Reply

You're most very welcome! Please do head on over to the website - there are loads of tips over there to help you (and inspiring success stories)! You are definitely not alone (or going crazy - even though it feels like it with the crazy ups and downs, symptoms, panic and lack of sleep - all 'normal' in withdrawal)!

Good luck - and as I said, if you need anything just drop me a PM anytime.

1 like
Reply

Thanks, I most definitely will.

1 like
Reply

You may also like...